Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 81, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 1, 2004, 1:58 AM CST for Barry County, Lawrence County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 1:58 AM CST (07:58 UTC)
- Expired
- Nov 1, 2004, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 010802 FFWSGF MOC009-109-011400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 158 AM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BARRY COUNTY IN MISSOURI. LAWRENCE COUNTY IN MISSOURI. * UNTIL 800 AM CST. * AT 150 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT AROUND TWO INCHES OF RAIN HAS FALLEN WITH THE STORM SYSTEM SO FAR. THUNDERSTORMS PRODUCING 1.5 INCHES OF RAIN PER HOUR WILL MOVE INTO WESTERN BARRY AND LAWRENCE COUNTIES WITHIN THE HOUR. THESE STORMS WILL AFFECT THE AREA THROUGH 4 AM. SOME AREAS WILL SEE UP TO AN ADDTIONAL TWO TO THREE INCHES OF RAIN OVERNIGHT. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MONETT...MOUNT VERNON...EXETER...MILLER...PIERCE CITY... PURDY...VERONA...WHEATON...BUTTERFIELD...CHESAPEAKE...FREISTATT AND HOBERG. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3665 9407 3666 9392 3722 9363 3724 9405 $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 8:39 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 31, 8:39 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 839 PM CST SUN OCT 31 2004 .MESOSCALE DISCUSSION... PRECIPITATION SPREADING NORTH OUT OF ARKANSAS CONTINUES TO INTENSIFY SLOWLY AND IN PARTICULAR AM CONCERNED WITH A STORM ON THE LEADING EDGE OVER EASTERN LAWRENCE COUNTY. THIS STORM CONTINUES TO EXHIBIT SUPERCELL CHARACTERISTICS AND HAS MAINTAINED AN ORGANIZED STRUCTURE FOR QUITE SOME TIME. VERTICAL CROSS SECTIONS SHOW THAT THIS STORM IS TILTED WELL DOWNSTREAM...WHICH FITS WELL WITH STRONG VEERING HODOGRAPHS EVIDENT ON 00Z KSGF SOUNDING AND CONWAY PROFILER. INSTIBILITY REMAINS THE MISSING LINK...BUT APPARENTLY THIS CELL HAS FOUND A LOCAL MAXIMA. STORM TOP REMAINS AROUND 25KFT...BUT WILL CONTINUE TO MONITOR FOR A REFLECTIVITY/CG LIGHTNING SPIKE THAT MAY SUGGEST SOME MARGINALLY SEVERE HAIL. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH TONIGHT THROUGH MONDAY AFTERNOON FOR ALL MO COUNTIES. KS...NONE. BOOKBINDER
Hazardous weather outlook, Oct 31, 9:55 PM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 PM CST SUN OCT 31 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 955 PM CST SUN OCT 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: MUCH OF EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI THROUGH TONIGHT. DISCUSSION: A WARM FRONT WILL MOVE NORTHWARD INTO THE MISSOURI OZARKS REGION TONIGHT. AMPLE MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH THE FRONT TO CONTINUE PRODUCING WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS. OCCASIONAL HEAVY RAINFALL IS EXPECTED AND FLOODING WILL BE POSSIBLE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT. ALTHOUGH A FEW THUNDERSTORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...THE PRIMARY HAZARD WILL BE FLOODING DUE TO SATURATED SOILS FROM PREVIOUS RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:22 AM CST | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Nov 1, 2:42 AM CST | Flash Flood Warning | SGF | Christian, Greene, Polk | 6 hr |
| Nov 1, 3:24 AM CST | Flash Flood Warning | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 11 more | 6 hr |
| Nov 1, 4:31 AM CST | Flash Flood Warning | SGF | Camden | 5 hr |
| Nov 1, 5:24 AM CST | Flash Flood Warning | SGF | Laclede, Miller, Taney, Webster | 4 hr |
| Nov 1, 5:58 AM CST | Flash Flood Warning | SGF | Douglas, Ozark, Wright | 4 hr |
| Nov 1, 7:11 AM CST | Flash Flood Warning | SGF | Maries, Phelps, Pulaski, Texas | 2 hr |
| Nov 1, 9:04 AM CST | Severe Thunderstorm Warning | SGF | Dent | 26 min |
| Nov 1, 9:27 AM CST | Flash Flood Warning | SGF | Dent, Douglas, Howell, Maries, Oregon, Ozark and 5 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.